Extended states in a one-demensional system with off-diagonal disorder

George Theodorou, Morrel H. Cohen

Research output: Contribution to journalArticle

182 Scopus citations

Abstract

We prove for a one-dimensional tight-binding Hamiltonian with only off-diagonal randomness that the state at the middle of the band is extended, regardless of the probability distribution of the hopping matrix elements and also derive a sum rule for the density of states. In particular, for the case where the probability distribution of the hopping matrix elements is a generalized Poisson distribution, we derive an expression for the localization length near the middle of the band. We also calculate the localization length for a chain of potential wells with randomly fluctuating depths, separated by regions of zero potential, the length of the latter being also random.

Original languageEnglish (US)
Pages (from-to)4597-4601
Number of pages5
JournalPhysical Review B
Volume13
Issue number10
DOIs
StatePublished - Jan 1 1976
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Extended states in a one-demensional system with off-diagonal disorder'. Together they form a unique fingerprint.

  • Cite this